Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 56, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2003, 8:51 PM MDT for Roosevelt County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2003, 8:51 PM MDT (02:51 UTC)
- Expired
- Jun 4, 2003, 9:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:55 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
962 WUUS55 KABQ 050251 SVRABQ NMC041-050345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 851 PM MDT WED JUN 4 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 945 PM MDT * AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF PORTALES...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHWEST OF DORA AT 940 PM MDT 4 MILES NORTHWEST OF PEP AT 945 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. THIS SEVERE THUNDERSTORM HAS PRODUCED VERY LARGE HAIL. IF YOU ARE IN ITS PATH...TAKE ACTION TO PROTECT PROPERTY. LAT...LON 3429 10338 3430 10392 3368 10359 3373 10315
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:30 PM MDT, 21 minutes earlier.
Area forecast discussion, Jun 4, 8:30 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 830 PM MDT WED JUN 4 2003 UPDATED PRODUCTS TO REFLECT CHANGES WITH WATCHES. EXPIRED TORNADO WATCH AND REPLACED IT WITH A SEVERE THUNDERSTORM WATCH FOR EAST AND SOUTHEAST NEW MEXICO. .ABQ...SEVERE THUNDERSTORM WATCH 479 NMC009-041-050800-. MARTIN
Hazardous weather outlook, Jun 4, 6:00 AM MDT, 14 hours 51 minutes before
NMZ001>021-026-051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUN 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT...BUT HEAVY RAIN COULD ACCOMPANY A FEW STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN THURSDAY AND EAST OF THE SANGRE DE CRISTO MOUNTAINS FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT HEAVY RAIN COULD ALSO ACCOMPANY A FEW STORMS. FORECAST MODELS INDICATE MORE STRONG TO SEVERE STORMS POSSIBLE ACROSS THE EASTERN PLAINS FRIDAY THROUGH SUNDAY DURING THE AFTERNOONS AND EVENINGS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN CHAVES...COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...AND UNION COUNTIES.
In the hours before
Local storm report, Jun 4, 8:16 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
816 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM FORREST NM 2.75 INCH HAIL
06/04/03 QUAY PUBLIC REPORTED CHURCH
WINDOWS WERE BROKEN AND
ROOF HAD DAMAGE.
JLPLocal storm report, Jun 4, 8:22 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
822 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM PORTALES NM TORNADO
06/04/03 ROOSEVELT SPOTTER REPORTED TORNADO
ON EAST SIDE OF TOWN.
JLPSpecial weather statement, Jun 4, 8:25 PM MDT, 26 minutes before
NMZ005>007-012-013-018-020-021-050255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 825 PM MDT WED JUN 4 2003 ...TORNADO WATCH NUMBER 478 FOR NORTHEAST AND EAST CENTRAL NEW MEXICO EXPIRED AT 8 PM AND WAS REPLACED BY SEVERE THUNDERSTORM WATCH 479... THE THREAT OF SEVERE WEATHER HAS SHIFTED FARTHER SOUTH THROUGH EAST CENTRAL NEW MEXICO. SEVERE THUNDERSTORM WATCH NUMBER 479 WILL BE IN EFFECT UNTIL 1 AM MDT FOR CURRY...ROOSEVELT AND LEA COUNTIES. ALTHOUGH THE SEVERE WEATHER THREAT HAS DIMINISHED SIGNIFICANTLY BETWEEN RATON...CLAYTON AND TUCUMCARI...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL OVER 2 INCHES...PLUS DAMAGING WINDS WILL CONTINUE MAINLY OVER WEST CURRY COUNTY AND SOUTHWARD INTO ROOSEVELT COUNTY THROUGH MID AND LATE EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN SEVERE WEATHER WARNINGS FOR EAST CENTRAL AND SOUTHEAST NEW MEXICO. KH
Local storm report, Jun 4, 8:28 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
828 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 4 N PORTALES NM TORNADO
06/04/03 ROOSEVELT PUBLIC REPORT
JLPLocal storm report, Jun 4, 8:28 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTEED LOCATION
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
828 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 4 E PORTALES NM TORNADO
06/04/03 ROOSEVELT PUBLIC REPORT
JLPLocal storm report, Jun 4, 8:40 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
840 PM MDT WED JUN 4 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM CANNON AIR FORCE BASE NM 1.75 INCH HAIL
06/04/03 CURRY REPORTED BY GOVERNMENT
OFFICIAL.
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:14 PM MDT | Tornado Warning | ABQ | Quay | 46 min |
| Jun 4, 6:38 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 52 min |
| Jun 4, 6:45 PM MDT | Tornado Warning | ABQ | Curry | 60 min |
| Jun 4, 7:00 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 45 min |
| Jun 4, 7:38 PM MDT | Tornado Warning | ABQ | Curry, Roosevelt | 67 min |
| Jun 4, 7:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 62 min |
| Jun 4, 8:46 PM MDT | Tornado Warning | ABQ | Roosevelt | 29 min |
| Jun 4, 9:06 PM MDT | Tornado Warning | ABQ | Roosevelt | 39 min |
| Jun 4, 9:43 PM MDT | Tornado Warning | ABQ | Roosevelt | 47 min |
| Jun 5, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 45 min |
| Jun 5, 4:44 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 61 min |
| Jun 5, 4:53 PM MDT | Tornado Warning | ABQ | Quay | 37 min |
| Jun 5, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 43 min |
| Jun 5, 5:21 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 39 min |
| Jun 5, 5:27 PM MDT | Tornado Warning | ABQ | Curry, Quay | 48 min |
| Jun 5, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.